Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 296, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 12:36 PM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 12:36 PM CDT (17:36 UTC)
- Expired
- Jul 3, 2007, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 031736 FFWFWD TXC097-032030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1236 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COOKE COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 330 PM CDT * AT 1234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SEVERAL VERY HEAVY RAIN SHOWERS AND THUNDERSTORMS MOVING NORTHWEST AT 10 MPH ACROSS THE COUNTY. ANY ONE THESE SHOWERS OR THUNDERSTORMS COULD PRODUCE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME...THUS CAUSING FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAINESVILLE...LINDSAY AND MUENSTER EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3345 9747 3344 9694 3399 9695 3389 9749 $$
2 follow-up statements
000 WGUS74 KFWD 031814 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 113 PM CDT TUE JUL 3 2007 TXC097-032030- COOKE TX- 113 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR COOKE COUNTY... AT 112 PM CDT...SCATTERED HEAVY SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PARTS OF THE COOKE COUNTY...AND SOME ACTIVITY OVER NORTHERN DENTON IS EXPECTED TO MOVE OVER THE SOUTHWESTERN PART OF THE COUNTY THROUGH 230 PM CDT. ADDITIONAL RAINFALL AROUND 1 INCH IS POSSIBLE. SINCE THE GROUND REMAINS SATURATED...FLASH FLOODING IS EXPECTED WHERE THE RAIN FALLS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLISBURG DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3345 9747 3344 9694 3399 9695 3389 9749 $$
000 WGUS74 KFWD 032020 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT TUE JUL 3 2007 TXC097-032030- COOKE TX- 320 PM CDT TUE JUL 3 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM CDT FOR COOKE COUNTY... LAT...LON 3345 9747 3344 9694 3399 9695 3389 9749 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:11 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 3, 6:11 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 611 AM CDT TUE JUL 3 2007 .AVIATION... /12Z TAF CYCLE/ SHORT TERM FORECAST FOCUS REVOLVES AROUND VERY LOW CEILINGS ACROSS THE AREA. IFR CIGS /500 TO 1000FT/ CAN BE EXPECTED AT THE METROPLEX TAF SITES THROUGH 14Z. EVEN ACT HAS SHOWN A LOWERING TREND IN CLOUD DECKS...AND NEARBY SITES INCLUDING GATESVILLE...TEMPLE...AND HILLSBORO ARE REPORTING MUCH LOWER CLOUD COVER THAN ACT. OTHERWISE...LITTLE CHANGE TO THE FORECAST. TSRA WILL BE POSSIBLE DURING THE AFTERNOON HOURS. TAF SITES HAVE NOT SEEN MUCH IN THE WAY OF RAINFALL AFTER MIDNIGHT OVER THE LAST COUPLE OF NIGHTS...SO WILL LEAVE OUT MENTION OF PRECIP AFTER SUNDOWN IN THIS TAF PACKAGE. WILL ALSO INTRODUCE MVFR CIGS AFTER 08Z...WHICH MAY NEED TO BE LOWERED INTO IFR CAT...AS EXTREMELY SATURATED GROUND AND LIGHT WINDS WILL ALLOW FOR LOW CLOUD DEVELOPMENT. SCHULTZ && .PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 3 2007/ CLIMATE... THROUGH MONDAY JULY 2ND 2007...DALLAS FORT WORTH AIRPORT HAS HAD EIGHT CONSECUTIVE DAYS WITH MEASURABLE RAINFALL. THE RECORD FOR THE MOST CONSECUTIVE DAYS OF MEASURABLE RAINFALL FOR THE OFFICIAL DALLAS FORT WORTH SITE IS 10 DAYS. THIS HAS HAPPENED TWICE...APRIL 10-19...1908 AND FEBRUARY 13-22...1932. THE RAINFALL FOR MONDAY JULY 2ND 2007 AT WACO IS LISTED AS MISSING IN THE WACO CLIMATE REPORT...FTWCLIACT. WE ATTEMPT TO GET DATA FROM THE BACKUP LATER THIS MORNING AND THEN SEND A CORRECTED CLIMATE REPORT. #58 DISCUSSION... 414 AM CDT TUE JUL 3 2007 SATELLITE LOOPS SHOW THAT THE UPPER LEVEL LOW WAS CENTERED WEST OF BROWNWOOD AS OF 08Z. THIS LOW WILL CONTINUE TO MOVE SOUTHWEST DURING THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...AND WITH THE HIGH PRECIPITABLE WATER VALUES...THERE WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAIN. GIVEN THE SATURATED GROUND...WE WILL KEEP THE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH INDEPENDENCE DAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO SINK SOUTH OF THE RED RIVER THURSDAY BEFORE BECOMING STATIONARY ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. THIS FRONT WILL THEN LIFT BACK TO THE NORTH OVER THE WEEKEND. HAVE KEPT CHANCE POPS FOR MOST OF THE FORECAST AREA INTO SATURDAY...AND THEN JUST A SLIGHT CHANCE AFTERWARDS. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS DURING THE NEXT FEW DAYS...THEN START TO CLIMB BACK CLOSER TO NORMAL OVER THE WEEKEND AS RAIN CHANCES START TO DECREASE. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 73 86 73 88 / 80 60 60 50 50 WACO, TX 87 74 85 72 90 / 80 80 70 60 50 PARIS, TX 84 72 83 71 87 / 80 70 60 40 60 DENTON, TX 85 72 86 70 89 / 80 50 60 40 50 MCKINNEY, TX 85 71 86 70 89 / 80 60 60 40 50 DALLAS, TX 86 73 86 73 88 / 80 70 60 50 50 TERRELL, TX 85 72 85 72 87 / 80 70 60 50 60 CORSICANA, TX 86 73 85 71 88 / 80 80 70 60 60 TEMPLE, TX 87 73 85 71 88 / 80 90 70 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && SCHULTZ
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 358 AM CDT TUE JUL 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 358 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 3, 8:39 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM FLASH FLOOD GREENVILLE 33.12N 96.10W
07/03/2007 HUNT TX LAW ENFORCEMENT
WIDESPREAD STREET FLOODING IN GREENVILLE...HIGHWAY 69 SE
OF GREENVILLE ALSO FLOODEDLocal storm report, Jul 3, 8:40 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 6 SW EMORY 32.81N 95.84W
07/03/2007 RAINS TX LAW ENFORCEMENT
FARM ROAD 47 NEAR LAKE TAWAKONI FLOODED...MANY COUNTY
ROADS ALSO FLOODEDLocal storm report, Jul 3, 9:48 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM FLASH FLOOD MESQUITE 32.77N 96.60W
07/03/2007 DALLAS TX LAW ENFORCEMENT
STREET FLOODING AND VEHICLES STRANDEDSpecial weather statement, Jul 3, 11:57 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CDT TUE JUL 3 2007 TXZ146-031730- NAVARRO TX- 1157 AM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL NAVARRO COUNTY AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CORSICANA...MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...CORSICANA AND NAVARRO. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3185 9643 3187 9622 3216 9624 3213 9650
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 AM CDT | Flash Flood Warning | FWD | Hunt, Rains | 3 hr |
| Jul 3, 7:33 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 9:09 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 3, 10:28 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 11:17 AM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 11:57 AM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Jul 3, 12:46 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Jul 3, 1:35 PM CDT | Special Weather Statement | FWD | Freestone | 25 min |
| Jul 3, 1:44 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| Jul 3, 1:54 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jul 3, 2:06 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 2:11 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 2:31 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jul 3, 2:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 3:29 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Dallas, Johnson, Tarrant | 3 hr |
| Jul 3, 4:15 PM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jul 3, 4:31 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 4:36 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jul 3, 4:52 PM CDT | Flash Flood Warning | FWD | Anderson | 113 min |
| Jul 3, 5:20 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Jul 3, 5:40 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Jul 3, 5:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 6:13 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 6:17 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 2 hr |
| Jul 3, 6:39 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Anderson | 64 min |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.